Alert archive / California / Wind Advisories in 2012
Wind Advisory 29, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jun 21, 2012, 3:39 PM PDT. It took effect at Jun 21, 2012, 5:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2012, 3:39 PM PDT (22:39 UTC)
- In effect from
- Jun 21, 2012, 5:00 PM PDT
- Expired
- Jun 21, 2012, 11:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
449 WWUS76 KHNX 212240 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 339 PM PDT THU JUN 21 2012 ...GUSTY WINDS THIS EVENING... .A STRONG ONSHORE FLOW WILL PRODUCE GUSTY WINDS AT TIMES THIS EVENING BELOW THE PASSES ALONG THE WEST SIDE OF THE SAN JOAQUIN VALLEY. CAZ089-091-220600- /O.NEW.KHNX.WI.Y.0029.120622T0000Z-120622T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- 339 PM PDT THU JUN 21 2012 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING: WINDS WILL CONTINUE TO INCREASE LATE THIS AFTERNOON WITH THE STRONGEST WINDS EXPECTED THIS EVENING. * LOCATIONS INCLUDE: LOS BANOS...PACHECO PASS...MENDOTA...AVENAL... COALINGA...LOST HILLS...COTTONWOOD PASS...TWISSELMAN. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES INCLUDING TRUCKS...CAMPERS AND TRAILERS. PATCHY BLOWING DUST IS POSSIBLE AT TIMES THIS EVENING...ESPECIALLY NEAR RECENTLY PLOWED FIELDS. MAJOR ROADS IMPACTED INCLUDE THE INTERSTATE 5 CORRIDOR AND HIGHWAYS 41...46...58...152 AND 198. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BSO WEATHER.GOV/HANFORD
1 follow-up statement
309 WWUS76 KHNX 220604 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1104 PM PDT THU JUN 21 2012 ...WIND ADVISORY ALLOWED TO EXPIRE... CAZ089-091-220715- /O.EXP.KHNX.WI.Y.0029.000000T0000Z-120622T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- 1104 PM PDT THU JUN 21 2012 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY... THE WIND ADVISORY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY WILL EXPIRE AT 11 PM PDT THIS EVENING FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY. BREEZY CONDITIONS CONTINUE IN THE WEST SIDE OF THE VALLEY. HOWEVER WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS. HENCE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jun 21, 3:36 PM PDT, 3 minutes earlier.
Area forecast discussion, Jun 21, 3:36 PM PDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 336 PM PDT THU JUN 21 2012 .SYNOPSIS... AFTER A PERIOD OF HIGH PRESSURE AND WARM TEMPERATURES...A FAIRLY STRONG LOW PRESSURE SYSTEM IS EXPECTED TO BRING SIGNIFICANT COOLING TO THE AREA ON FRIDAY AND INTO EARLY NEXT WEEK. AFTERWARD...GRADUAL WARMING WILL TAKE PLACE AS HIGH PRESSURE NUDGES INTO THE REGION. && .DISCUSSION...TODAY IS OFFICIALLY THE FIRST FULL DAY OF SUMMER AND IT IS TURNING INTO A SCORCHER THROUGHOUT A GOOD PORTION OF THE SAN JOAQUIN VALLEY...LOWER FOOTHILLS AND THE KERN COUNTY DESERT THIS AFTERNOON. THERMOMETER READINGS WILL TOP THE CENTURY MARK IN THE HOTTEST LOCATIONS THIS AFTERNOON BUT IT WILL BE THE LAST TIME HIGH TEMPS REACH THE TRIPLE DIGITS IN OUR CWA DURING THE NEXT 7 DAYS. A REFRESHINGLY COOLER AIRMASS WILL INVADE THE CENTRAL CA INTERIOR DURING THE NEXT 24 HOURS. OCEAN-COOLED AIR HAS BEEN FLOWING RATHER BRISKLY THROUGH THE COASTAL GAPS SINCE THIS MORNING WHERE TEMPS ARE 10 TO AS MUCH AS 27 DEGREES LOWER THAN YESTERDAY AFTERNOON. IN FACT... WESTERLY WINDS HAVE GUSTED AS HIGH AS 41 MPH THROUGH PACHECO PASS TODAY. THE MARINE LAYER ALONG THE CENTRAL CA COAST HAS DEEPENED TO NEARLY 2500 FEET AT FORT ORD AND WILL LIKELY DEEPEN A BIT MORE DURING THE NEXT 36 HRS. IN THE BROADER PICTURE...THE UPPER LEVEL RIDGE THAT HAS BEEN BRINGING ABOVE NORMAL TEMPS TO MUCH OF THE CWA LATELY IS CENTERED OVER THE FOUR CORNERS REGION WHILE AN UNUSUALLY DEEP UPPER LEVEL LOW IS POSITIONED OFF THE BRITISH COLUMBIA COAST. THE MODELS BRING THIS LOW SOUTHWARD THEN ANCHOR IT OFF THE PAC NW COAST FROM FRIDAY AFTN THROUGH THE WEEKEND. DURING THIS TIME...A SOUTHWESTERLY FLOW ALOFT WILL PREVAIL OVER THE CENTRAL CA INTERIOR WHILE A MODERATELY STRONG ONSHORE FLOW CONTINUES IN THE LOW LEVELS. THE ONSHORE FLOW WILL BE STRONG ENOUGH TO GENERATE SOME BLOWING DUST ON THE WEST SIDE OF THE SJ VLY THIS EVENING WHERE A WIND ADVISORY HAS BEEN ISSUED. THERE IS A GOOD POSSIBILITY THAT THE MARINE LAYER ALONG THE COAST WILL DEEPEN TO 3K FEET OR MORE BY THE START OF THIS WEEKEND. IF SO...THE ONSHORE FLOW WILL BRING SOME LOW STRATUS INTO THE SJ VLY...LOWER FOOTHILLS AND THE NORTH AND WEST FACING SLOPES OF THE TEHACHAPI MOUNTAINS BY SATURDAY MORNING. GUSTY WINDS WILL ALSO OCCUR THROUGH AND BELOW THE MOUNTAIN PASSES OF KERN COUNTY THROUGH THE WEEKEND BUT WILL REMAIN BELOW ADVISORY LEVELS IN MOST AREAS. THE BIG STORY...HOWEVER...WILL BE THE CHANGE TO COOLER WEATHER ACROSS THE CENTRAL CA INTERIOR. THE CHANGE WILL BE MOST DRAMATIC IN THE SJ VLY AND LOWER FOOTHILLS DURING THE NEXT 24 HOURS. IN THIS REGION...TEMPERATURES FRIDAY AFTERNOON WILL BE A GOOD 10 TO 15 DEGREES COOLER THAN THIS AFTERNOON. OVER THE HIGHER TERRAIN... THE CHANGE WILL BE MORE SUBTLE...BUT NONETHELESS REFRESHING. BEYOND FRIDAY...TEMPERATURES WILL COOL SLIGHTLY EACH DAY THROUGH MONDAY...DURING WHICH TIME THE UPPER LEVEL TROUGH WILL MOVE INLAND. MINIMUM TEMPERATURES COULD BE AS LOW AS THE UPPER 40S IN THE COOLEST LOCATIONS OF THE SJ VLY THIS WEEKEND...INCLUDING MONDAY MORNING. AFTERWARD...A GRADUAL DAY TO DAY MODERATION IS EXPECTED AS THE UPPER LEVEL TROUGH LIFTS NORTHWARD AND THE FOUR CORNERS RIDGE TRIES TO BUILD WESTWARD. NONETHELESS...TEMPERATURES MAY NOT RECOVER TO NEAR NORMAL UNTIL NEXT THURSDAY. && .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CA INTERIOR THRU 00Z SAT UNDER CLEAR SKIES. && .AIR QUALITY ISSUES... ON THURSDAY JUNE 21 2012... UNHEALTHY FOR SENSITIVE GROUPS IN FRESNO... KERN... MADERA AND TULARE COUNTIES AND SEQUOIA NATIONAL PARK AND FOREST. FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG && .CERTAINTY... THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH. THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM. THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD. CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL INFORMATION AND/OR TO PROVIDE FEEDBACK. && .HNX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY UNTIL 11 PM PDT THURSDAY. && PUBLIC...DURFEE AVN/FW...BEAN SYNOPSIS...BSO WEATHER.GOV/HANFORD
Nearby
Wind Advisories in California, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.